MAUDE Adverse Event Report: PENUMBRA, INC. PUMP MAX CANISTER; NRY

PENUMBRA, INC. PUMP MAX CANISTER; NRY
Model Number PAPS2
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a pump max canister (canister) and penumbra system aspiration pump max 110 (pump max).During the procedure, the physician connected the canister to the pump max and adjusted the regulator knob after turning on the power; however, the pump max was unable to achieve full aspiration.Therefore, the canister was removed.The procedure was completed using a new canister and the same pump max.There was no report of an adverse effect to the patient.

Brand Name
PUMP MAX CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9919066
Report Number3005168196-2020-00496
Device Sequence Number19657284
Product Code NRY
UDI-Device Identifier00814548012384
UDI-Public00814548012384
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPAPS2
Device Catalogue NumberPAPS2
Device Lot NumberS10384
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2020
Initial Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005